MAUDE Adverse Event Report: TULSA DENTAL PRODUCTS LLC PROULTRA SURGICAL #3 PACK; SCALER, ULTRASONIC

TULSA DENTAL PRODUCTS LLC PROULTRA SURGICAL #3 PACK; SCALER, ULTRASONIC
Catalog Number PUSURG3
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
While no serious injury resulted in this event, there has been a previous report received with a similar device where this malfunction resulted in a serious injury.Therefore, it must be presumed that recurrence of this malfunction could possibly cause or contribute to a serious injury or require medical or surgical intervention to preclude such.As such, this event is reportable per 21cfr part 803.The device is available for evaluation, though has not been returned as of this report.Evaluation results will be submitted as they become available.
 
Event or Problem Description
In this event it is reported that proultra surgical #3 pack tip broke during use.All fragments were retrieved, no injury occurred.
 
Additional Manufacturer Narrative
Investigation results: dhr nothing unusual to report was found during dhr review.A query indicates no additional complaints have been received for this lot number.Return customer returned 3 broken tips in an autoclave pouch.Using microscope visually checked tips.Instrument was broken as indicated in complaint.No manufacturing defects or markings were noted on instruments.Complaint does not indicate what power setting was being used at time of breakage.Several factors may contribute to breakage of tips, such as number of uses, intensity, and pressure.All of these may affect the longevity of the tip.It is recommended that the tip be at treatment site before engaging power.No unopened product was returned for additional testing.Root cause unknown.Failure mode - broken during use root cause - not determined conclusion code - unexpected failure.

Brand Name
PROULTRA SURGICAL #3 PACK
Common Device Name
SCALER, ULTRASONIC
Manufacturer (Section D)
TULSA DENTAL PRODUCTS LLC
608 rolling hills drive
johnson city TN 37604
Manufacturer (Section G)
TULSA DENTAL PRODUCTS LLC
608 rolling hills drive
johnson city TN 37604
Manufacturer Contact
dan eagar
221 west philadelphia st.
york, PA 17401
7178457511
MDR Report Key20219685
Report Number2320721-2024-00059
Device Sequence Number15316177
Product Code ELC
UDI-Device IdentifierD716PUSURG31
UDI-PublicD716PUSURG31
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K960889
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 10/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberPUSURG3
Device Lot NumberNOT AVAILABLE
Is the Reporter a Health Professional? Yes
Distributor Facility Aware Date09/12/2024
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/12/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/14/2024
Supplement Report FDA Received Date10/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Usage of Device A
Patient Sequence Number1
Patient SexUnknown